MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL 132CM LARGE BORE 71 CATHETER; CATHETER, ASPIRATION CATHETER

MEDOS INTERNATIONAL SARL 132CM LARGE BORE 71 CATHETER; CATHETER, ASPIRATION CATHETER
Catalog Number IC71132UG
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 07/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported via the excellent study (cnv_2017_02), a 58-year-old female (b)(6) with a medical history of hypertension, peripheral artery disease, and smoking (active), presented with an unwitnessed non-wake up stroke.Last time seen well was on 11-jul-2024 at 12:00.Symptoms were first observed on the same day at 12:30.The patient was presented to the treating hospital on 11-jul-2024 at 13:55.Intravenous tissue plasminogen activator (tpa) was not administered at the time of stroke presentation.The suspected origin of the embolism was ¿undetermined etiologies.¿ the patient¿s baseline nihss score was 20 and a mrs score of ¿3-moderate disability.Requires some help, but able to walk without assistance.¿ on (b)(6) 2024, the patient underwent an endovascular mechanical thrombectomy using an unknown embovac/cerenovus large bore catheter (lbc) (product code/ lot # unknown) for an occlusion at the m1 segment of the left middle cerebral artery (mca).The pre-pass mtici score was 0.The 1st and 2nd passes were made using the direct contact aspiration device alone, which resulted in a mtici score of 0, with no clot retrieval for both passes.Due to persistent clot, the 3rd pass was made using a solitaire stent-retriever, which resulted in a mtici score of 3, with clot retrieval.During the procedure, a guidewire was used, but the brand was not specified.A 0.021 trevo microcatheter and an 8 walrus balloon guide were also used.There were no reported intraoperative study device deficiencies.The patient¿s 24-hour post-procedure nihss score was 5.On 12-jul-2024, the patient experienced the adverse event of ¿parenchymal microhemorrhage,¿ which became known to the site and sponsor on 15-jul-2024.The principal investigator (pi) assessed this event as not serious, mild in severity, and as unrelated to the embotrap device (not used), possibly related to the large bore catheter, unrelated to the cereglide71 (not used), and possibly related to the surgical procedure.As to whether the event was anticipated, the answer field is recorded as ¿n/a (does not meet above criteria)¿.The event was not medically treated.The outcome is recorded as ¿not recovered/not resolved,¿ with no end date listed.The patient was discharged home for self-care on (b)(6) 2024 with an nihss score of 5.The mrs score was not made available at the time of this review.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section a1.Patient identifier: (b)(6).Section d2b: procode is nry/qjp udi: as the catalog/model number was not provided, the (01)gtin is not available.Hemorrhage is a known potential adverse event associated with the use of the embovac large bore catheter and is listed in the instructions for use (ifu) as such.There were no alleged quality issues related to the used device, as the device performed as intended.A review of the available information suggests that patient baseline factors, such as delayed recanalization (unwitnessed non-wake up stroke), comorbidities of peripheral artery disease, active smoking, and hypertension, severe baseline stroke (nihss score was 20), and baseline blood pressure of 190/126, may have contributed to the event with no indication of a device malfunction or performance issue.However, the investigator felt that the parenchymal microhemorrhage was possibly related to the embovac device, and possibly related to the surgical procedure; therefore, the correlating relationship between the device and event cannot be ruled out completely.Additionally, the severity of the event is unknown, as the patient¿s outcome is recorded as ¿not recovered/not resolved.¿ based on this information and the assessment of the pi, this event does meet us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this med watch: b4, b5, d1, d2a, d2b, d4, g3, g6, h2, h6 and h11.Section b5: per the additional information received on 28-aug-2024, the event of ¿parenchymal microhemorrhage¿ was attributed to a reperfusion injury and was not associated with any vessel trauma.A reperfusion injury occurs because of the diminished autoregulation in vessels supplying the infarcted tissues and thus increases the risk of hemorrhage upon return of normal blood flow.It is a frequent spontaneous complication of ischemic stroke that is especially common after thrombolytic therapy.Since the event is classified as reperfusion injury, related to the patient¿s index stroke, this event no longer meets us fda reporting criteria.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device (b)(6) number, and no non-conformances related to the malfunction were identified.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
132CM LARGE BORE 71 CATHETER
Common Device Name
CATHETER, ASPIRATION CATHETER
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19861875
Report Number3008114965-2024-00756
Device Sequence Number15491388
Product Code NRY
UDI-Device Identifier10886704082378
UDI-Public(01)10886704082378(17)250331(10)31171175
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K191237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue NumberIC71132UG
Device Lot Number31171175
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2024
Supplement Date Received by Manufacturer08/28/2024
Initial Report FDA Received Date07/30/2024
Supplement Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.021 TREVO MICROCATHETER.; GUIDEWIRE (UNSPECIFIED BRAND).; WALRUS¿ 8F BALLOON CATHETER (Q¿APEL).
Outcome Attributed to Adverse Event Life Threatening;
Patient Age58 YR
Patient SexFemale
Patient Weight114 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American